Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 1, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Aug 3, 2020, 7:59 AM EDT for Monroe County, Florida. It took effect at Aug 3, 2020, 10:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2020, 7:59 AM EDT (11:59 UTC)
- In effect from
- Aug 3, 2020, 10:00 AM EDT
- Expired
- Aug 3, 2020, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 12.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566 WHUS42 KKEY 031159 CFWKEY Coastal Hazard Message National Weather Service Key West FL 759 AM EDT Mon Aug 3 2020 FLZ077-031800- /O.NEW.KKEY.CF.S.0001.200803T1400Z-200803T1800Z/ Monroe Middle Keys- 759 AM EDT Mon Aug 3 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Middle Florida Keys. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The combination of elevated tides stemming from the full moon and tides running up to one foot above the tide prediction will lead to minor tidal overflow around the time of high tide. High tide on the Bayside of Marathon and Vaca Key will occur around noon today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 3, 3:42 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 3:42 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 342 AM EDT Mon Aug 3 2020 .DISCUSSION... As Tropical Storm Isaias continues to move NNW parallel to the Florida east coast and further away from the Keys, our area is left with light winds backing around to the S/SW, along with lines of light to moderate showers developing at times within weak low level convergence bands. This shower activity has remained rather shallow during the night, with no thunderstorms observed. The lack of deep convection is likely due to continued dryness aloft, as shown by the 06Z special Key West sounding. Although PW was near the 75th percentile for the date at 2.03 inches, dewpoint depressions of 10C to 25C in the 700-500 mb layer are preventing the showers from developing into thunderstorms. Otherwise, skies are partly cloudy along the island chain, with temperatures hovering in the lower to mid 80s and dewpoints in the upper 70s. For today, model guidance suggests that the mid level dry slot currently over the Keys will remain in place, while weak low level flow from the SW to WSW aligns along the island chain. This may promote cloud line development, although the vertical extent will be challenged due to the dry air aloft, especially over the Lower Keys. That said, some of the CAM guidance is hinting at at least shower development along a cloud line during the day, and will maintain low to mid chance PoPs of 30 to 40 percent, with highest rain chances in the Upper Keys where the dry air aloft may be less of an inhibiting factor. As Isaias exits into the Carolinas and Mid Atlantic states tonight and Tuesday, an advancing mid latitude trough dropping into the Lower Mississippi Valley will help prevent a quick return of the Atlantic subtropical ridge both at the surface and aloft. The mid level dry slot is forecast to remain over our area tonight and Tuesday, which should continue to suppress convection to some extent. Thereafter, a surge of deep moisture is predicted to spread into the Keys from the Caribbean on developing SE flow. This ample moisture combined with light low level flow and the lack of any suppressing ridge aloft should allow for above normal PoPs in the 40 to 50 percent range during the midweek period. Heading into the end of this week and the upcoming weekend, guidance remains consistent with the subtropical ridge building back into Florida, bringing considerable drying aloft and increasing easterly low level flow across the Keys. Have maintained near climo 30 percent PoPs for those periods. && .MARINE... Overnight observations show gentle southerly breezes in Florida Bay and Hawk Channel off the Upper Keys, with light SW breezes elsewhere. Winds will remain slightly elevated along the Upper Keys today, but expect nothing more than around 10 knots. Otherwise, light SW flow will back to S tonight and then settle to mostly SE Tuesday through Thursday. High pressure building westward across Florida will bring increasing ESE flow Thursday night through Friday night, but winds are expected to remain in the gentle to moderate range with no advisories or cautionary headlines needed. && .AVIATION... VFR conditions will prevail at both island terminals. Winds will be 5 to 10 knots out of the southwest for the majority of the period and then shift to the south-southeast around 02Z. Due to the southwesterly winds, there is potential for reverse cloud line development. This has the potential to bring showers to the MTH terminal, however, confidence is not high enough to include a VCSH at this time. Amendments will be made as necessary. && .PRELIMINARY POINT TEMPS/POPS... Key West 91 83 91 83 / 20 20 30 50 Marathon 92 82 92 82 / 30 20 30 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....NB Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 3, 5:22 AM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 522 AM EDT Mon Aug 3 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 522 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Atmospheric conditions will be marginally favorable for waterspouts today across the nearshore waters of the Florida Keys. Waterspouts tend to form beneath lines of building cumulus clouds, just at the hint of rain. Waterspouts can easily flip boats, and should be avoided always. Isolated thunderstorms will be possible today and tonight, with locally gusty winds and lightning being the primary hazards. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms will be possible Tuesday through Sunday, with locally gusty winds and lightning being the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.